You are not currently logged in.
Access JSTOR through your library or other institution:
Miniaturized Tables of Bessel Functions
Yudell L. Luke
Mathematics of Computation
Vol. 25, No. 114 (Apr., 1971), pp. 323-330
Published by: American Mathematical Society
Stable URL: http://www.jstor.org/stable/2004928
Page Count: 8
Preview not available
In this report, we discuss the representation of bivariate functions in double series of Chebyshev polynomials. For an application, we tabulate coefficients which are accurate to 20 decimals for the evaluation of (2z/π)1/2 ez Kν(z) for all z ≥ 5 and all ν, 0 ≤ ν ≤ 1. Since Kν(z) is an even function in ν and satisfies a three-term recurrence formula in ν which is stable when used in the forward direction, we can readily evaluate Kν(z) for all z ≥ 5 and all ν ≥ 0. Only 205 coefficients are required to achieve an accuracy of about 20 decimals for the z and ν ranges described. Extension of these ideas for the evaluation of all Bessel functions and other important bivariate functions is under way.
Mathematics of Computation © 1971 American Mathematical Society